MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 39347-080450
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon ruptured.An 8mm x 40mm x 50cm athletis pta balloon dilatation catheter was selected for use in the basilic vein.The 90% stenosed target lesion was not calcified and located in moderately tortuous anatomy.During the procedure, a pinhole rupture occurred when attempting to remove the device.The procedure was completed with another of the same device.No patient complications were reported.
 
Event or Problem Description
It was reported that the balloon ruptured.An 8mm x 40mm x 50cm athletis pta balloon dilatation catheter was selected for use in the basilic vein.The 90% stenosed target lesion was not calcified and located in moderately tortuous anatomy.During the procedure, a pinhole rupture occurred when attempting to remove the device.The procedure was completed with another of the same device.No patient complications were reported.It was further reported that the balloon was inflated three times.On the first inflation, the balloon was inflated for 60 seconds at a pressure of 15 atmospheres.On the second inflation, the balloon was inflated for 60 seconds at a pressure of 20 atmospheres.During the third inflation, the balloon ruptured at 20 atmospheres.The balloon was removed from the body and re-inserted between inflations.Post rupture, the balloon was successfully removed from the patient.
 
Additional Manufacturer Narrative
Device eval by manufacturer: athletis 8.0mm x 40mm x 50cm was received for analysis.A visual examination identified that the balloon was not folded, which indicates that the device was subjected to positive pressure.A microscopic examination identified a balloon pinhole located approximately at the proximal edge of the distal markerband.An examination of the balloon material and distal markerband identified no issues which could potentially have contributed to this complaint.As per athletis specification, the rated burst pressure for this device is 31 atmospheres.A visual and microscopic examination observed no damage to the tip of the device.A visual and tactile examination found no kinks or damage to the shaft of the device.Both markerbands were undamaged and present on the shaft of the device.No other issues were identified during analysis.

Brand Name
ATHLETIS PTA BALLOON DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12369786
Report Number2134265-2021-10725
Device Sequence Number4814798
Product Code LIT
UDI-Device Identifier08714729974048
UDI-Public08714729974048
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2024
Device Model Number39347-080450
Device Catalogue Number39347-080450
Device Lot Number0027195951
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2021
Initial Date Received by Manufacturer 08/02/2021
Supplement Date Received by Manufacturer08/30/2021
Initial Report FDA Received Date08/26/2021
Supplement Report FDA Received Date09/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1